Top
20
Doctor insights on: Moon Face Symptom

Share
1

1
Is it possible to have cushings without any other symptoms other than moon face?

Is it possible to have cushings without any other symptoms other than moon face?

Cushings syndrome: Moon face is one of the very common symptom of the Cushings syndrome, but not the only symptoms. The diagnosis is made with symptom complex and laboratory abnormalities in the right clinical setting.
Moon face could be mimicked with facial edema and sinus problems as well. ...Read more

Dr. Patricia Foster
19 doctors shared insights

Abnormally Round Face (Definition)

Round face is a facial feature in which a person's face is about as wide as it is long, giving a roundish appearance. Other face shapes include oval, square, rectangle, triangle, heart, etc. ...Read more


3

3
What is the definition or description of: moon face?

What is the definition or description of: moon face?

Moon Facies: It is a full face caused by intake of corticosteroids (cortisone) or by increased production of cortisone by the body. See the picture. ...Read more

5

5
Does cushing's syndrome and the moon face disappear after you stop taking the medication that caused it?

Does cushing's syndrome and the moon face disappear after you stop taking the medication that caused it?

Yes: Cushing's syndrome by definition is high level of cortisol in the body. If the cause was taking too much cortisol and you successfully weaned off of it, then you no longer have cushing's syndrome. Moon face could also resolve but this takes a lot longer. ...Read more

7

7
Can nasonex (mometasone) cause moon face?

Can nasonex (mometasone) cause moon face?

Nasal steroid: No, the Nasonex (mometasone) should not cause this. Many longterm studies on intranasal steroids have not documented any systemic sequelae. The main side effects are nasal irritation, epistaxis, and other local issues. ...Read more

8

8
There any way I can avoid the "moon face" from steroids?

There any way I can avoid the "moon face" from steroids?

Several ways!: First, the chances of getting this "moon face" is proportional to dose and duration of therapy. Part of the puzzle as why people put on facial and torso weight, is because of the Insulin resistance that occurs with prednisone. Go low carb while on it. Ask your doctor about the length and duration of rx. Always take the Prednisone in the morning. Side effects are lowered. ...Read more

9

9
Could the moon face due to cushings disappear temporarily for a month after abortion and then come back? Is dat possible?

Could the moon face due to cushings disappear temporarily for a month after abortion and then come back? Is dat possible?

See doctor: Moon face's has to usually do with long time steroid use, or medical condition involving cushing's syndrome. In either case, there's usually a high cortisol/ steroids being produced by the body that causes swelling of the face, and body too, as does pregnancy from increased hormones. So, it's possible to experience weight loss after abortion from hormone loss that may appear to be from your condition. In either case it's time to see your doctor to discuss this. ...Read more

10

10
I have cushings. Does cortisol levels drop after an abortion? My moon face almost disappeared after the abortion. Y is this so?

I have cushings. Does cortisol levels drop after an abortion? My moon face almost disappeared after the abortion. Y is this so?

They drop: But not because younare better. During pregnancy, levels of cortisol binding globulin are high, they drop after termination. Cushings should be addressed. ...Read more

11

11
How do steroids cause moon face? How do they cause fat just in certain parts of the body? And if we know how they do it, isn’t there some way to stop it?

How do steroids cause moon face? How do they cause fat just in certain parts of the body? And if we know how they do it, isn’t there some way to stop it?

Redistribution : Redistribution of fat in the face is a common side effect of long term steroid therapy. There is no definitive answer as to why this occurs. Some people report that once they are off the streroids that the "moon face" side effect eventually resolves back to normal, however this can take months. Others have had to consult a doctor for other cosmetic solutions. ...Read more

12

12
How to get the "moon face" when using prednisone?

How to get the "moon face" when using prednisone?

Taking long periods: Long-term use of steroids such as prednisone alter the way fat is used by the body, which may lead it to unevenly distribute the fat in places like the face and shoulders, leading to side effects like the “moon face” and “buffalo hump”. ...Read more

13

13
Does cushing's syndrome and moon face disappear after u stop taking steroid?

Does cushing's syndrome and moon face disappear after u stop taking steroid?

If truly secondary: If the cushing's is secondary to taking the steroids, then the symptoms will lessen once the steroids are stopped. It may take some time for the moon face to disappear. ...Read more

See 1 more doctor answer
14

14
I've always had a moon face. But after my abortion, my face changed & looked thin & feminine. Would I have cushing's? I'm not fat, but have a moon face.

I've always had a moon face. But after my abortion, my face changed & looked thin & feminine. Would I have cushing's? I'm not fat, but have a moon face.

Get check: See your doctor to get a blood draw. If your cortisol is normal, then you most likely don't have cushing. Just because you have moon face doesn't mean you have cushing. An abortion will not cause or suppress cushing. ...Read more

15

15
4 weeks on prednisone can cause moon face?

4 weeks on prednisone can cause moon face?

Possibly: It depends on the dosage used. The higher the dose, the more likely to see side effects. ...Read more

16

16
Will a 4-week course of prednisone cause moon face?

Will a 4-week course of prednisone cause moon face?

Possibly: It would depend entirely on the daily dose of prednisone. With high doses of Prednisone facial changes could occur within one month. Some patients are more sensitive to this effect than others and are more likely to manifest this effect. ...Read more

17

17
Will a four-week course of prednisone cause me a moon face?

Will a four-week course of prednisone cause me a moon face?

Varies widely: It depends on how high a dose of Prednisone you are taking and on your ability to metabolize the medication. People vary widely in how soon they get a moon face and how easy it is for it to resolve, but if it does occur, it is reversible when the Prednisone is discontinued. http://www.healingwell.com/community/default.aspx?f=29&m=826537 here are some patient experiences showing the variability. ...Read more

18

18
How long does moon face for corticosteroid use go away, at what dosage?

How long does moon face for corticosteroid use go away, at what dosage?

A few months: Your body makes the equivalent of 12 mg of Prednisone daily. Once the amount of Prednisone you are taking is less than that, say 10 mg, your moon facies should begin to resolve. It should go away faster if you are completely weaned off Prednisone as opposed to remaining on a low dose. Figure 3-12 months depending on individual variation but it will happen. ...Read more

19

19
At what dosage does the moon face caused by prednisone subside? I'm on 10mg.

At what dosage does the moon face caused by prednisone subside? I'm on 10mg.

Moon face: Generally the moon face is related to dose over time not just to dose alone. You are at a dose that should allow the face to resolve, but it may take months. ...Read more

Moon Face (Definition)

It is a full face caused by intake of corticosteroids (cortisone) or by increased production of cortisone by the ...Read more